Advertisement

Mathematische Annalen

, Volume 364, Issue 1–2, pp 1–28 | Cite as

Complex symplectomorphisms and pseudo-Kähler islands in the quantization of toric manifolds

  • William D. KirwinEmail author
  • José M. Mourão
  • João P. Nunes
Article

Abstract

Let \(P\) be a Delzant polytope. We show that the quantization of the corresponding toric manifold \(X_{P}\) in toric Kähler polarizations and in the toric real polarization are related by analytic continuation of Hamiltonian flows evaluated at time \(t = {\sqrt{-1}}s\). We relate the quantization of \(X_{P}\) in two different toric Kähler polarizations by taking the time-\({\sqrt{-1}}s\) Hamiltonian “flow” of strongly convex functions on the moment polytope \(P\). By taking \(s\) to infinity, we obtain the quantization of \(X_{P}\) in the (singular) real toric polarization. Recall that \(X_{P}\) has an open dense subset which is biholomorphic to \(({\mathbb {C}}^{*})^{n}\). The quantization of \(X_{P}\) in a toric Kähler polarization can also be described by applying the complexified Hamiltonian flow of the Abreu–Guillemin symplectic potential \(g\), at time \(t={\sqrt{-1}}\), to an appropriate finite-dimensional subspace of quantum states in the quantization of \(T^{*}{\mathbb {T}}^{n}\) in the vertical polarization. By taking other imaginary times, \(t= k {\sqrt{-1}}, k\in {\mathbb {R}}\), we describe toric Kähler metrics with cone singularities along the toric divisors in \(X_{P}\). For convex Hamiltonian functions and sufficiently negative imaginary part of the complex time, we obtain degenerate Kähler structures which are negative definite in some regions of \(X_{P}\). We show that the pointwise and \(L^2\)-norms of quantum states are asymptotically vanishing on negative-definite regions.

Notes

Acknowledgments

We would like to thank G. Marinescu for useful discussions and for showing us the proof of a semiclassical version of Theorem 5.10. We would also like to thank the referee for a very careful reading of the first draft of this article. J. M. Mourão and J. P. Nunes are supported by FCT/Portugal through the projects PEst-OE/EEI/LA009/2013, EXCL/MAT-GEO/0222/2012, PTDC/MAT/119689/2010, PTDC/MAT/1177762/2010. J. M. Mourão is thankful for generous support from the Emerging Field Project on Quantum Geometry from Erlangen–Nürnberg University.

References

  1. 1.
    Abreu, M.: Kähler geometry of toric manifolds in symplectic coordinates, Symplectic and contact topology: interactions and perspectives (Toronto, ON/Montreal, QC, 2001), Fields Inst. Commun., vol. 35. Amer. Math. Soc., Providence, pp. 1–24 (2003)Google Scholar
  2. 2.
    Abreu, M.: Kähler metrics on toric orbifolds. J. Differ. Geom. 58, 151–187 (2001)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Baier, T., Florentino, C., Mourão, J.M., Nunes, J.P.: Toric Kähler metrics seen from infinity, quantization and compact tropical amoebas. J. Differ. Geom. 89, 411–454 (2011)zbMATHGoogle Scholar
  4. 4.
    Bleistein, N., Handelsman, R.A.: Asymptotic Expansions of Integrals, 2nd edn. Dover Publications Inc, New York (1986)Google Scholar
  5. 5.
    Burns, D., Guillemin, V., Lerman, E.: Kähler metrics on singular toric varieties. Pac. J. Math. 238, 27–40 (2008)CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    Burns, D., Lupercio, E., Uribe, A.: The exponential map of the complexification of \(Ham\) in the real-analytic case. arXiv:1307.0493
  7. 7.
    Cannas da Silva, A.: Symplectic toric manifolds. In: Symplectic Geometry of Integrable Hamiltonian Systems. Birkhüser series Advanced Courses in Mathematics, CRM Barcelona, Birkhäuser (Springer) (2003)Google Scholar
  8. 8.
    Chen, X.-X., Donaldson, S., Song, S.: Kähler–Einstein metrics on Fano manifolds, I: approximation of metrics with cone singularities. J. Am. Math. Soc. 28, 183–197 (2015)CrossRefzbMATHGoogle Scholar
  9. 9.
    Chen, X.-X., Sun, S.: Calabi flow, geodesic rays, and uniqueness of constant scalar curvature metrics. Ann. Math. 180, 407–454 (2014)CrossRefzbMATHGoogle Scholar
  10. 10.
    Cox, D.A., Little, J.B., Schenck, H.: Toric varieties, Graduade Studies in Mathematics, vol. 124. AMS, Providence (2011)Google Scholar
  11. 11.
    Datar, V., Guo, B., Song, J., Wang, X.: Connecting toric manifolds by conical Kähler-Einstein metrics. arXiv:1308.6781
  12. 12.
    Donaldson, S.: Symmetric spaces, Kähler geometry and Hamiltonian dynamics. Am. Math. Soc. Transl. 196(2), 13–33 (1999)MathSciNetGoogle Scholar
  13. 13.
    Florentino, C., Matias, P., Mourão, J.M., Nunes, J.P.: Geometric quantization, complex structures and the coherent state transform. J. Funct. Anal. 221(2), 303–322 (2005)CrossRefMathSciNetzbMATHGoogle Scholar
  14. 14.
    Florentino, C., Matias, P., Mourão, J.M., Nunes, J.P.: On the BKS pairing for Kähler quantizations of the cotangent bundle of a Lie group. J. Funct. Anal. 234(1), 180–198 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  15. 15.
    Guillemin, V.: Kähler structures on toric varieties. J. Differ. Geom. 40(2), 285–309 (1994)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Guillemin, V., Stenzel, M.: Grauert tubes and the homogeneous Monge–Ampère equation. J. Differ. Geom. 34(2), 561–570 (1991)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Guillemin, V., Stenzel, M.: Grauert tubes and the homogeneous Monge–Ampère equation II. J. Differ. Geom. 35(3), 627–641 (1992)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Hall, B.C.: The Segal-Bargmann “coherent-state” transform for Lie groups. J. Funct. Anal. 122, 103–151 (1994)CrossRefMathSciNetzbMATHGoogle Scholar
  19. 19.
    Hall, B.C.: Geometric quantization and the generalized Segal–Bargmann transform for Lie groups of compact type. Commun. Math. Phys. 226, 233–268 (2002)CrossRefzbMATHGoogle Scholar
  20. 20.
    Hall, B., Kirwin, W.D.: Adapted complex structures and the geodesic flow. Math. Ann. 350, 455–474 (2011)CrossRefMathSciNetzbMATHGoogle Scholar
  21. 21.
    Hall, B., Kirwin, W.D.: Complex structures adapted to magnetic flows. J. Geom. Phys. arXiv:1201.2142
  22. 22.
    Kirwin, W.D.: Quantizing the geodesic flow via adapted complex structures. arXiv:1408.1527
  23. 23.
    Kirwin, W.D., Mourão, J.M., Nunes, J.P.: Degeneration of Kähler structures and half-form quantization of toric varieties. J. Sympl. Geom 11, 603–643 (2013)CrossRefzbMATHGoogle Scholar
  24. 24.
    Kirwin, W.D., Mourão, J.M., Nunes, J.P.: Complex time evolution in geometric quantization and generalized coherent state transforms. J. Funct. Anal. 265, 1460–1493 (2013)CrossRefMathSciNetzbMATHGoogle Scholar
  25. 25.
    Kirwin, W.D., Mourão, J.M., Nunes, J.P.: Complex time evolution and the Mackey–Stone–Von Neumann theorem. J. Math. Phys. 55, 102101 (2014)CrossRefMathSciNetGoogle Scholar
  26. 26.
    Kirwin, W.D., Wu, S.: Geometric quantization, parallel transport and the Fourier transform. Commun. Math. Phys. 266, 577–594 (2006)CrossRefMathSciNetzbMATHGoogle Scholar
  27. 27.
    Kirwin, W.D., Wu, S.: Momentum space for compact Lie groups and the Peter–Weyl theorem (in preparation)Google Scholar
  28. 28.
    Lempert, L., Szőke, R.: Global solutions of the homogeneous complex Monge–Ampère equation and complex structures on the tangent bundle of riemannian manifolds. Math. Ann. 319(4), 689–712 (1991)CrossRefGoogle Scholar
  29. 29.
    Lempert, L., Szőke, R.: A new look at adapted complex structures. Bull. Lond. Math. Soc. 44, 367–374 (2012)CrossRefMathSciNetzbMATHGoogle Scholar
  30. 30.
    Lempert, L., Szőke, R.: Direct images, fields of Hilbert space, and geometric quantization. Commun. Math. Phys. 327, 49–99 (2014)CrossRefzbMATHGoogle Scholar
  31. 31.
    Lerman, E., Tolman, S.: Hamiltonian torus actions on symplectic orbifolds and toric varieties. Trans. Am. Math. Soc. 349, 4201–4230 (1997)CrossRefMathSciNetzbMATHGoogle Scholar
  32. 32.
    Mourão, J., Nunes, J.P.: On complexified Hamiltonian flows and geodesics on the space of Kähler metrics. Int. Math. Res. Notices. (2015). doi: 10.1093/imrn/rnv004
  33. 33.
    Mourão, J., Nunes, J.P.: Decomplexification of integrable systems and quantization (in preparation)Google Scholar
  34. 34.
    Phong, D.H., Sturm, J.: Lectures on stability and constant scalar curvature, Handbook of Geometric Analysis, no. 3, Adv. Lect. Math., vol. 14. International Press, pp. 357–436 (2010)Google Scholar
  35. 35.
    Rubinstein, Y.A., Zelditch, S.: The Cauchy problem for the homogeneous Monge–Ampère equation, I. Toeplitz quantization. J. Differ. Geom. 90(2012), 303–327 (2012)MathSciNetzbMATHGoogle Scholar
  36. 36.
    Rubinstein, Y.A., Zelditch, S.: The Cauchy problem for the homogeneous Monge–Ampère equation, II. Legendre transform. Adv. Math. 228, 2989–3025 (2011)CrossRefMathSciNetzbMATHGoogle Scholar
  37. 37.
    Semmes, S.: Complex Monge–Amprère and symplectic manifolds. Am. J. Math. 114, 495–550 (1992)CrossRefMathSciNetzbMATHGoogle Scholar
  38. 38.
    Śniatycki, J.: Geometric Quantization and Quantum Mechanics. Applied Mathematical Sciences, vol. 30. Springer, New York (1980)Google Scholar
  39. 39.
    Szőke, R.: Complex structures on tangent bundles of riemannian manifolds. Math. Ann. 291(3), 409–428 (1991)CrossRefMathSciNetGoogle Scholar
  40. 40.
    Song, J., Zelditch, S.: Bergman metrics and geodesics in the space of Kähler metrics on toric varieties. Anal. PDE 3, 295–358 (2010)CrossRefMathSciNetzbMATHGoogle Scholar
  41. 41.
    Thiemann, T.: Reality conditions inducing transforms for quantum gauge field theory and quantum gravity. Class. Quant. Grav. 13, 1383–1404 (1996)CrossRefMathSciNetzbMATHGoogle Scholar
  42. 42.
    Woodhouse, N.: Geometric Quantization. Oxford University Press, Oxford (1991)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  • William D. Kirwin
    • 1
    Email author
  • José M. Mourão
    • 2
    • 3
  • João P. Nunes
    • 2
  1. 1.Mathematics InstituteUniversity of CologneCologneGermany
  2. 2.Department of Mathematics, Center for Mathematical Analysis, Geometry and Dynamical Systems, Instituto Superior TécnicoUniversidade de LisboaLisbonPortugal
  3. 3.Lehrstuhl für Theoretische Physik IIIFriedrichs-Alexander-UniversitätErlangen-NürnbergGermany

Personalised recommendations